MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation- a review of the complaint history, device history record, quality control and visual inspection of the returned device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.One bentson straight fixed core wire guide was returned for evaluation.Inspection of the device noted that the wire had a wavy effect starting at 6cm from the distal tip.The distal tip had a wire sticking out from the coils at approximately 7.5 from the distal tip.No other remarkable damage was noted.The noted condition of the returned device is possibly related to user technique and/or product handling during usage.
 
Event or Problem Description
It was reported, the iliac of an arteriosclerotic vascular disease (asvd) patient was to be stented but the bentson straight fixed core wire guide broke during usage.The sharp metallic thread was exposed from the root of the soft tip.There was no harm caused to the patient; no fragments were within the patient.No additional details have been received.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6349153
Report Number1820334-2017-00283
Device Sequence Number663601
Product Code DXQ
UDI-Device Identifier00827002010956
UDI-Public(01)00827002010956(17)210103(10)6446514
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFB-35-200
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1